Alert archive / Missouri / Freezing Rain Advisories in 2008
Freezing Rain Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this freezing rain advisory at Dec 18, 2008, 4:34 AM CST for Franklin County, Jefferson County, Missouri; Monroe County, Illinois. It took effect at Dec 18, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2008, 4:34 AM CST (10:34 UTC)
- In effect from
- Dec 18, 2008, 6:00 AM CST
- Expired
- Dec 18, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
Counties Monroe County, IL, Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freezing rain advisory went out at Dec 18, 3:19 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 18, 3:19 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
319 AM CST THU DEC 18 2008
.DISCUSSION...
/320 AM CST THU DEC 18 2008/
UPPER LOW CURRENTLY OVER SOUTHERN CALIFORNIA/NEVADA WILL FILL AND
MOVE NORTHEAST ACROSS THE ROCKIES AND INTO THE PLAINS AS AN OPEN
SHORTWAVE BY TONIGHT. MEANWHILE...SURFACE HIGH PRESSURE WILL SLOWLY
MOVE EAST FROM THE MIDWEST INTO THE OHIO RIVER VALLEY. STRONG WARM
ADVECTION AHEAD OF THE SHORTWAVE WILL TRANSPORT GULF MOISTURE NORTH
OVER THE COLD DOME OF AIR AT THE SURFACE AND PRODUCE A LARGE AREA OF
PRECIPITATION ACROSS THE FORECAST AREA. SURFACE TEMPERATURES WILL
SLOWLY WARM ABOVE FREEZING FROM SOUTH TO NORTH TODAY AND
TONIGHT...WITH THE THREAT OF FREEZING RAIN BECOMING LIMITED TO
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS BY LATE EVENING.
SURFACE HIGH PRESSURE IS CERTAINLY MORE STUBBORN TO MOVE EAST THAN
WHAT I THOUGHT LAST NIGHT AND THIS SLOWER PROGRESSION WILL KEEP
TEMPERATURES BELOW FREEZING LONGER. RADAR ECHOES ACROSS
OKLAHOMA...ARKANSAS AND EXTREME SOUTHERN MISSOURI ALREADY
APPEARING THIS MORNING AND WOULD EXPECT THIS AREA TO MARCH NORTH
WITH TIME WITH LIGHT QPF BEFORE 18Z OCCURRING GENERALLY ACROSS
OZARKS AND SOUTHEAST MISSOURI.
PRECIPITATION SHOULD REALLY RAMP UP THIS AFTERNOON AND EVENING AS
SYNOPTIC SCALE LIFT INCREASES AND 50KT LOW LEVEL JET BRINGS
UNSEASONABLY HIGH MOISTURE NORTH...
GIVEN COLDER SCENARIO OUTLINED ABOVE...OUR FAR NORTHERN COUNTIES
MAY ONLY CLIMB TO 32 OR 33 DEGREES DURING THE ENTIRE EVENT. AN
ICE STORM WITH SIGNIFICANT ICE ACCUMULATION OF UP TO ONE HALF
INCH IS NOW EXPECTED ACROSS THIS AREA AND AN ICE STORM WARNING
WILL BE ISSUED WITH THIS PACKAGE.
FURTHER SOUTH...THE FREEZING LINE WILL ADVANCE NORTH SLOWLY
TRANSITIONING THE FREEZING RAIN TO RAIN...AND THUS LIMITING ICE
ACCUMULATION...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.
HAVE REINTRODUCED SCATTERED THUNDERSTORMS INTO THE FORECAST FOR
TONIGHT AS ALL MODEL GUIDANCE DEPICTS 100-300 J/KG OF CAPE WITH
TREMENDOUS FORCING. THUNDER FREEZING RAIN IS A VERY REAL
POSSIBILITY TONIGHT ACROSS THE NORTH.
COLD FRONT WILL PROGRESS ACROSS THE CWA BY 12Z FRIDAY WITH
TEMPERATURES SLOWLY FALLING THROUGH THE DAY. NOTHING EXTREME...AS
FRONT WILL BE MORE PACIFIC IN NATURE...BUT A COOL DAY NONETHELESS.
ATTENTION THEN TURNS TO ARCTIC COLD FRONT THAT WILL PLOW ACROSS THE
CWA SATURDAY NIGHT. THIS FRONT MEANS BUSINESS...WITH SUSTAINED WINDS
OF 20 TO 30 MPH AND GUSTS TO 40 MPH. THIS ALONG WITH TEMPERATURES
DROPPING LIKE A ROCK WILL LEAD TO WIND CHILL VALUES WELL BELOW
ZERO SATURDAY NIGHT AND SUNDAY. HAVE KEPT CHANCE POPS FOR SATURDAY AND
SATURDAY NIGHT...ALTHOUGH MUCH OF THE CWA LOOKS TO REMAIN DRY AS
AREA IS DRY SLOTTED WITH SNOW TO OUR NORTH AND MORE RAIN TO THE
SOUTH AND EAST.
A VERY COLD SUNDAY IS EXPECTED...WITH A GRADUAL WARMING TREND
INTO NEXT WEEK AS THE ATMOSPHERE MODIFIES. STILL LOOKS LIKE
ANOTHER WEAK STORM SYSTEM WILL AFFECT THE REGION TUE/WED.
CVKING
&&
.AVIATION...
/320 AM CST THU DEC 18 2008/
IFR CEILINGS CONTINUE TO MARCH NORTH AS STRONG WARM ADVECTION
AHEAD OF NEXT WEATHER SYSTEM COMMENCES. PRECIPITATION EXPECTED TO
GRADUALLY EXPAND NORTH WITH TIME FROM SOUTHERN MISSOURI THIS
MORNING AND IMPACT ALL TAF SITES THIS AFTERNOON AND TONIGHT.
FREEZING RAIN WILL TRANSITION TO RAIN AT KCOU...KSTL AND KSUS BY
EARLY EVENING AS SURFACE TEMPERATURE RISES ABOVE FREEZING. FURTHER
NORTH AT KUIN...PRECIPITATION IS LIKELY TO REMAIN FREEZING RAIN
FOR MAJORITY OF THE EVENT. CERTAINLY COULD BE A FEW RUMBLES OF
THUNDER AROUND TONIGHT AS ELEVATED INSTABILITY IS INDICATED ON
MODEL SOUNDINGS.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZING RAIN ADVISORY FROM 6 AM THIS MORNING TO NOON CST TODAY
FOR COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-
MONITEAU-OSAGE-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
FREEZING RAIN ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR AUDRAIN-LINCOLN-MONROE-PIKE-RALLS.
FREEZING RAIN ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR BOONE-CALLAWAY-MONTGOMERY-WARREN.
ICE STORM WARNING FROM NOON TODAY TO 6 AM CST FRIDAY FOR KNOX-
LEWIS-MARION-SHELBY.
FREEZING RAIN ADVISORY FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...FREEZING RAIN ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR BOND IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MONTGOMERY IL-PIKE IL.
ICE STORM WARNING FROM NOON TODAY TO 6 AM CST FRIDAY FOR ADAMS
IL-BROWN IL.
FREEZING RAIN ADVISORY FROM 9 AM THIS MORNING TO NOON CST TODAY
FOR MONROE IL-RANDOLPH IL.
FREEZING RAIN ADVISORY FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON FOR CLINTON IL-MARION IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Dec 17, 9:29 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 929 PM CST WED DEC 17 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 929 PM CST WED DEC 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF FREEZING DRIZZLE NORTH OF INTERSTATE 70 DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING RAIN WILL DEVELOP THURSDAY MORNING...THEN SLOWLY CHANGE TO RAIN THURSDAY AFTERNOON AND EVENING AS WARMER AIR PUSHES INTO THE REGION. MOST OF THE ICE ACCUMULATION WILL BE ALONG AND NORTH OF INTERSTATE 70...WITH THE GREATEST ACCUMULATIONS OF ALMOST ONE- QUARTER INCH OCCURRING NORTH OF A KIRKSVILLE...MOUNT STERLING LINE. ANOTHER STRONG COLD FRONT WILL PUSH INTO THE AREA SATURDAY NIGHT. A BIT OF LIGHT SNOW WILL ACCOMPANY THE FRONT...FOLLOWED BY VERY COLD TEMPERATURES AND GUSTY NORTHWEST WINDS LATE SATURDAY NIGHT...SUNDAY...AND INTO SUNDAY NIGHT. WIND CHILL VALUES ARE EXPECTED TO DROP BELOW ZERO SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:34 AM CST | Ice Storm Warning | LSX | Knox, Lewis, Marion, Shelby | 24 hr |
Nearby
Freezing Rain Advisories in Missouri, 2008Freezing Rain Advisories in Illinois, 2008Every freezing rain advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.